Newbie from Lisburn NI

lisburnmark
lisburnmark Member Posts: 10
edited 20. Mar 2017, 16:15 in Say Hello Archive
Hi everyone
I've recently been diagnosed with psoriatic arthritis and I'm about to start using methotrexate.
Any advice / suggestions would be greatly appreciated.
My medication has come with a note attached saying avoid cola drinks - is that just around the day of taking the tablets or is that avoid taking fizzy drinks altogether
Many thanks for any advice


Sent from my iPhone using Tapatalk

Comments

  • [Deleted User]
    [Deleted User] Posts: 3,636
    edited 30. Nov -1, 00:00
    Hi lisburnmak
    Welcome to the forum so glad you have found us,Everyone is both sympathetic and understanding on all forums.
    Just choose a forum and start chatting.
    Christine :D
  • lisburnmark
    lisburnmark Member Posts: 10
    edited 30. Nov -1, 00:00
    Thanks Christine


    Sent from my iPhone using Tapatalk
  • stickywicket
    stickywicket Member Posts: 27,104
    edited 30. Nov -1, 00:00
    Hi there, Mark, and welcome.

    Well, that's a new one on me and I've been taking methotrexate for many years (while drinking the occasional cola) . I checked it out and there is some truth to it. https://www.ncbi.nlm.nih.gov/pubmed/21545633

    However, it talks about a high dose of methotrexate (We are not on high doses when we take it for arthritis) and regular cola drinks. It seems to me it's probably a case of everything in moderation though, as you're new to meth, it would be as well to avoid it for now until you're well-established on it and your regular blood tests are showing your body is coping well with it.

    Anything else? Well, I'm sure you'll have been told to avoid alcohol. There again, once you've had a few months of good-looking blood tests you could probably have the occasional drink. I like a glass of wine with my evening meal and a cider when it's hot and my bloods are always brilliant on the ALT levels (liver function).

    Another thing which some on here have been told to avoid with meth is citrus drinks - eg orange juice and grapefruit. I'm not quite sure why but grapefruit is too acidic for me and I don't drink a lot of orange juice so, like cola, I don't worry about the small amount I do have.

    I think the best thing is to play it absolutely straight at first and then see what you can tolerate without messing up your blood results. Good luck!
  • lisburnmark
    lisburnmark Member Posts: 10
    edited 30. Nov -1, 00:00
    Thanks for the advice much appreciated. It's all new to me and whilst the discussion with my GP and the nurse specialist helped I've loads of questions that pop up Day to day


    Sent from my iPhone using Tapatalk
  • dreamdaisy
    dreamdaisy Member Posts: 31,520
    edited 30. Nov -1, 00:00
    Hi, I too have PsA and now take injected meth which is a doddle. I rarely have any side effects, I might occasionally feel extra tired the day or two after I do the injection; in the past when I have felt a little icky (which may not have been connected to the meth) I always drank a full-fat Coke to help matters but I certainly don't main-line man-made fizzy drinks.

    I didn't drink for the first three months to establish how my liver was coping (this was back in 2003) and I am pleased to say it is the only bit of me that appears to work as it should. :D Side effects are not guaranteed, the doses we take are very low compared to its use in other conditions but, if it doesn't go too well at first, stick with it because the body will adjust. Good luck and please let us know how you get on. DD
  • lisburnmark
    lisburnmark Member Posts: 10
    edited 30. Nov -1, 00:00
    Thanks again for the advice. I will be taking my first dose of methotrexate tonight.
    Consultant advised me to take shortly before going to bed with plenty of water. My thinking is that if I'm tired tomorrow it is at least not a work day so i can take things easier (being self employed doesn't always make that easy).
    I've to take tablets in the oral form at present.


    Sent from my iPhone using Tapatalk
  • lisburnmark
    lisburnmark Member Posts: 10
    edited 30. Nov -1, 00:00
    Have now taken a couple of doses of tablets - day after taking the tablets I've a partial headache / head foggyness. Haven't been sick so far but on check ups with the nurse my blood pressure is quite high.
    Has anyone else experienced high blood pressure problems ???


    Sent from my iPhone using Tapatalk

Who's Online

10
Baloo
Baloo
+9 Guests